Alert archive / West Virginia / Freeze Warnings in 2012
Freeze Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at Apr 6, 2012, 3:27 AM EDT for 4 states. It took effect at Apr 7, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 3:27 AM EDT (07:27 UTC)
- In effect from
- Apr 7, 2012, 2:00 AM EDT
- Expired
- Apr 7, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS71 KRLX 060727 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 327 AM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT THIS MORNING FOR PARTS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. OHZ066-067-075-076-083-084-WVZ010-011-019-020-031-032-040-061530- /O.UPG.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/ /O.NEW.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/ /O.CON.KRLX.FZ.W.0002.000000T0000Z-120406T1200Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... HARRISVILLE...PENNSBORO...WEST UNION...CLARKSBURG...BRIDGEPORT... GRAFTON...PHILIPPI...BELINGTON 327 AM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. * TEMPERATURE...TEMPERATURES IN THE UPPER 20S EXPECTED. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ085>087-WVZ005>009-013>018-024>030-034>037-039- 061530- /O.UPG.KRLX.FZ.A.0003.120407T0600Z-120407T1200Z/ /O.NEW.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-WYOMING- RALEIGH-FAYETTE-NICHOLAS-UPSHUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...POMEROY...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...SPENCER... ELIZABETH...GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE... MAN...MADISON...CLAY...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...MULLENS...OCEANA...PINEVILLE...BECKLEY... OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... BUCKHANNON 327 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST OHIO...MUCH OF WEST VIRGINIA...AND EASTERN KENTUCKY. * TEMPERATURE...TEMPERATURES IN THE UPPER 20S AND LOWER 30S EXPECTED. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ003-004-WVZ033-061530- /O.NEW.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/ DICKENSON-BUCHANAN-MCDOWELL- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR 327 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURE...TEMPERATURES IN THE UPPER 20S AND LOWER 30S EXPECTED. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
067 WWUS71 KRLX 061341 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 941 AM EDT FRI APR 6 2012 ...A FREEZE WARNING EXPIRED THIS MORNING FOR THE PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA... ...ANOTHER FREEZE WARNING IS IN EFFECT FROM 2 AM EDT TONIGHT TO 9 AM EDT SATURDAY MORNING...FOR ALL OF SOUTHEAST OHIO...AND MOST OF WEST VIRGINIA...EXCEPT FOR WEBSTER...RANDOLPH AND POCAHONTAS COUNTIES. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-062145- /O.CON.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 941 AM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...ALL OF SOUTHEAST OHIO AND MOST OF WEST VIRGINIA...WITH THE EXCEPTION OF WEBSTER...RANDOLPH AND POCAHONTAS COUNTIES. * TEMPERATURE...TEMPERATURES IN THE UPPER 20S EXPECTED. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
307 WWUS71 KRLX 062013 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 413 PM EDT FRI APR 6 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-070415- /O.CON.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 413 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...ALL OF SOUTHEAST OHIO AND MOST OF WEST VIRGINIA... WITH THE EXCEPTION OF WEBSTER...RANDOLPH AND POCAHONTAS COUNTIES. * TEMPERATURE...TEMPERATURES IN THE UPPER 20S EXPECTED. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
359 WWUS71 KRLX 070222 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1022 PM EDT FRI APR 6 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-071030- /O.CON.KRLX.FZ.W.0003.120407T0600Z-120407T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 1022 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND MUCH OF WEST VIRGINIA. * TEMPERATURES...READINGS IN THE UPPER 20S TO LOWER 30S EXPECTED. MIDDLE TO UPPER 20S POSSIBLE IN PROTECTED VALLEYS AND HOLLOWS. * TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARD DAYBREAK. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
692 WWUS71 KRLX 070735 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 335 AM EDT SAT APR 7 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-071300- /O.CON.KRLX.FZ.W.0003.000000T0000Z-120407T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 335 AM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND MUCH OF WEST VIRGINIA. * TEMPERATURES...UPPER 20S TO LOWER 30S. * TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARD DAYBREAK. * IMPACTS...UNPROTECTED OUTDOOR PLANTS MAY BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Apr 6, 1:42 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 6, 1:42 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
142 AM EDT FRI APR 6 2012
.SYNOPSIS...
PLEASANT SEASONABLE DAYS WITH COLD NIGHTS INTO THE WEEKEND. A
COLD FRONT MOVES THROUGH LATE SUNDAY...WITH A COOL WEATHER PATTERN
SETTING UP FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
130 AM UPDATE...NO MAJOR CHANGES MADE. DESPITE WINDS ACROSS THE
WARNED AREA GUSTING TO 10-15KTS TEMPS STILL MANAGING TO FALL AT
ABOUT 2 DEG/HR...WHICH WOULD STILL RESULT IN LIGHT FREEZE NEAR
DAWN. TEMPS ALREADY UPPER 30S ACROSS FAR NORTHWEST ZONES. WILL
CONTINUE FZ WARNING FOR NOW.
PREVIOUS DISCUSSION...FCST ON TRACK FOR MOST PART. TWEAKED SKY GRIDS TO
REFLECT SOME CIRRUS SLIDING IN FROM NW THIS EVE. ACROSS SW VA AND
S WV MTNS... LLVL MOISTURE HANGING TOUGH ESPECIALLY ON EASTERN SLOPES
AS EASTERLY FLOW KEEPING STRATUS IN. LLVL FLOW WILL SLOWLY TURN MORE
NE OVERNIGHT ACROSS THOSE AREAS...WHICH SHOULD ALLOW CLD BASES TO
LIFT SOME...HOWEVER IT WILL BE A SLOW PROCESS.
TWEAKED HRLY TMPS AND DEWPTS TO REFLECT TRENDS. SOMEWHAT CONCERNED
FRZ WILL NOT BE MET IN WARNING AREAS ON A CO WIDE AVG...GIVEN
LARGE DEWPT DEPRESSIONS AMID 25-30KT WIND ARND H925. MDLS HAVE
RESPONDED BY KEEPING JUST ENOUGH OF A PUFF AT SFC THRU THE NIGHT. WILL
HAVE TO DEPEND ON CAA PROBABLY TO GET THE NUMBERS DOWN OVERNIGHT
ACROSS SE OH AND FAR NORTHERN WV LOWLAND COUNTIES. STILL...IT IS
FRZ OR NO SITUATION SHAPING UP TONIGHT...WITH FROST NOT LKLY IN
THIS TYPE OF SETUP.
ANY STRATUS ACROSS SW VA AND S WV MTNS WILL QUICKLY BURN OFF WITH
MIXING AS DRIER AIR OVERWHELMS THE COLUMN. SUNSHINE SHOULD BE
ABUNDANT TOMORROW WITH SFC HIGH NOSING FROM N. WITH AMNT OF DRY
AIR...LOWERED DEWPTS TOMORROW ON AVG 5 DEGREES...USING THE LAMP AS
A BASE WHICH SEEMS TO REFLECT DRY AIR BEING MIXED DOWN. THIS WILL
CREATE RH VALUES IN THE 20S ACROSS MUCH OF THE AREA WITH SOME
TEENS ACROSS FAR NORTH POSSIBLE. MIXING HEIGHTS ARND H85 TOMORROW.
THANKFULLY FLOW UP THERE NOT TERRIBLY HIGH. STILL...10HR FUELS ARE
FCST TO BE IN 7-10 PERCENT RANGE AND WITH RH DIPPING WELL INTO 20S
WITH GUSTS 15 TO 20KTS ACROSS NORTH...MAY PRESENT A FIRE DANGER
THREAT. A FIRE DANGER SPS MAY BE NEEDED FOR TOMORROW ACROSS SE OH
AND N WV.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
RELATIVELY QUIET WEATHER OVERALL DURING THE SHORT TERM PERIOD AS
HIGH PRESSURE SETTLES INTO THE REGION. FRIDAY NIGHT IS STILL LOOKING
TO BE QUITE COLD ACROSS THE AREA...AS A CLEAR SKY...COMBINED WITH
LIGHT SURFACE WINDS ALLOW FOR GOOD RADIATIONAL COOLING. DID ELECT TO
LOWER TEMPERATURES AREA WIDE FOR SATURDAY MORNING BASED ON THESE
EXPECTED CONDITIONS...AND DECIDED TO EXPAND THE FREEZE WATCH TO
INCLUDE MOST OF THE CWA EXCEPT FOR EXTREME SOUTHERN WV AND SOUTHWEST
VA COUNTIES. ALSO NOT INCLUDED ARE RANDOLPH...POCAHONTAS...AND
WEBSTER COUNTIES...AS THEY HAVE NOT BEEN ADDED TO THE FROST/FREEZE
PROGRAM AT THIS TIME.
WITH THE CLEAR/SUNNY SKY AND OVERALL DRY ATMOS IN PLACE FOR
SATURDAY...DECIDED TO BUMP MAX TEMPS UP A FEW DEGREES ON SATURDAY
FROM PREVIOUS FORECAST. A WEAK/RELATIVELY DRY COLD FRONT WILL MOVE
THROUGH THE AREA LATER IN THE DAY ON SUNDAY. THIS WILL PROVIDE FOR A
FEW LIGHT SHOWERS...MAINLY ACROSS THE NORTHERN MOUNTAIN ZONES SUNDAY
NIGHT/EARLY MONDAY. A GREATER CHANCE FOR SHOWERS WILL EXIST LATER IN
THE DAY ON MONDAY AS ANOTHER SHORTWAVE DROPS DOWN INTO THE AREA FROM
THE NORTH.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS ARE FAIRLY CONSISTENT WITH THE GENERAL PATTERN THROUGH THE
PERIOD...AS AN EAST COAST TROUGH SETS UP. THIS WILL SERVE TO KEEP
COOL WEATHER OVER THE REGION. MODELS DO VARY HOWEVER ON INDIVIDUAL
FEATURES MOVING THROUGH...WHICH ARE NUMEROUS. FOR THIS REASON...WILL
NOT GET TOO FANCY ON TIMING OF POPS.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WITH TRANQUIL WEATHER EXPECTED THROUGH THE VALID
PERIOD. WINDS WILL BECOME A BIT BREEZY AROUND THE 15-20KT RANGE
BY MID-MORNING PRIMARILY AT THE NORTHERN AND MOUNTAIN SITES BUT
WILL QUICKLY SUBSIDE NEAR SUNSET.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: NONE
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 04/06/12
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13
CRW CONSISTENCY H H H H H H M H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H L H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 06Z SATURDAY...
NO WIDESPREAD IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
WVZ005>011-013>020-024>032-034>037-039-040.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR WVZ010-011-019-
020-031-032-040.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
OHZ066-067-075-076-083>087.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR OHZ066-067-075-
076-083-084.
KY...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JSH/RPY/SL
NEAR TERM...JSH/50
SHORT TERM...SL
LONG TERM...RPY
AVIATION...50Hazardous weather outlook, Apr 5, 3:10 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 310 PM EDT THU APR 5 2012 KYZ101>103-105-OHZ085>087-WVZ005>009-013>018-024>030-034>037-039- 061915- GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-WYOMING-RALEIGH- FAYETTE-NICHOLAS-UPSHUR- 310 PM EDT THU APR 5 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083-084-WVZ010-011-019-020-031-032-040-061915- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-PLEASANTS-TYLER- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- 310 PM EDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-038-046-047-061915- DICKENSON-BUCHANAN-MCDOWELL-WEBSTER-POCAHONTAS-RANDOLPH- 310 PM EDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in West Virginia, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Kentucky, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.